Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 16, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Apr 15, 2025, 3:56 PM EDT for 7 counties in Pennsylvania. It was in force for 49 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2025, 3:56 PM EDT (19:56 UTC)
- Expired
- Apr 15, 2025, 4:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berks County, PA, Bucks County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Montgomery County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 110 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 3:58 PM EDT | TSTM WND DMG | Bechtelsville, PA | Tree and wires down. Time estimated from radar. |
| Apr 15, 3:58 PM EDT | TSTM WND DMG | Bechtelsville, PA | Tree and wires down. Time estimated from radar. |
| Apr 15, 4:07 PM EDT | TSTM WND DMG | Fleetwood, PA | Large tree uprooted. Time estimated from radar. |
| Apr 15, 4:12 PM EDT | TSTM WND DMG | Topton, PA | Trees down. Time estimated from radar. |
| Apr 15, 4:12 PM EDT | TSTM WND DMG | Topton, PA | Trees down. Time estimated from radar. |
| Apr 15, 4:15 PM EDT | TSTM WND DMG | Graterford, PA | Trees down with power outages. Significant wind likely occurred with a severe outflow. Time estimated by radar. |
| Apr 15, 4:15 PM EDT | TSTM WND DMG | Quakertown, PA | Tree down. Strongest winds likely from thunderstorm outflow. Time estimated from radar. |
| Apr 15, 4:18 PM EDT | TSTM WND DMG | 1 Wsw Lower Providence, PA | Two large power poles bent over by the convective outflow winds adjacent to Methacton High School in Worcester Township, Montgomery County. Time estimated from radar. |
| Apr 15, 4:18 PM EDT | TSTM WND GST 54 | Telford, PA | Private weather station measured a wind gust to 54 mph with the outflow. Time estimated. |
| Apr 15, 4:19 PM EDT | TSTM WND GST 56 | 2 Ese Sanatoga, PA | ASOS station KPTW Pottstown. Strong wind associated with thunderstorm outflow. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1850 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
158
WUUS51 KPHI 151956
SVRPHI
PAC011-017-029-045-077-091-095-152045-
/O.NEW.KPHI.SV.W.0016.250415T1956Z-250415T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
356 PM EDT Tue Apr 15 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Berks County in eastern Pennsylvania...
Lehigh County in eastern Pennsylvania...
Montgomery County in southeastern Pennsylvania...
Northwestern Bucks County in southeastern Pennsylvania...
Northeastern Chester County in southeastern Pennsylvania...
Central Delaware County in southeastern Pennsylvania...
Southern Northampton County in eastern Pennsylvania...
* Until 445 PM EDT.
* At 353 PM EDT, showers and an outflow boundary producing severe
wind gusts were located along a line extending from near
Claussville to near Birdsboro to Churchtown, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters. At 343 PM EDT, a 62 mph wind
gust was measured at the Reading Regional Airport.
Several areas of wind damage have been reported across
Berks County.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
* Locations impacted include...
Fricks, Modena, Coffeetown, Emmaus, Evansburg, New Morgan,
Hatfield, Blue Bell, Perkasie, Maple Glen, Pughtown, Bryn Mawr,
North Catasauqua, Ancient Oaks, Pennsburg, Doylestown, Gradyville,
Shoemakersville, Fountain Hill, and South Coatesville.
This includes the following highways...
Pennsylvania Turnpike between mile markers 296 and 339.
Northeast Extension between mile markers 21 and 62.
Interstate 76 in Pennsylvania between mile markers 327 and 335.
Interstate 78 in Pennsylvania between mile markers 33 and 76.
Interstate 476 in Pennsylvania between mile markers 10 and 19.
Interstate 176 in Pennsylvania between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These storms are producing widespread
wind damage across Berks County. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows!
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4040 7599 4063 7596 4069 7520 4068 7517
4065 7520 4057 7519 4058 7512 4054 7507
4023 7507 3984 7550 4001 7596 4004 7593
4011 7594 4014 7588 4028 7610
TIME...MOT...LOC 1953Z 280DEG 47KT 4060 7571 4033 7576 4013 7595
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Staarmann3 follow-up statements
421
WWUS51 KPHI 152014
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
414 PM EDT Tue Apr 15 2025
PAC011-017-029-045-077-091-095-152045-
/O.CON.KPHI.SV.W.0016.000000T0000Z-250415T2045Z/
Berks PA-Lehigh PA-Montgomery PA-Bucks PA-Chester PA-Delaware PA-
Northampton PA-
414 PM EDT Tue Apr 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR EASTERN BERKS...LEHIGH...MONTGOMERY...NORTHWESTERN BUCKS...
NORTHEASTERN CHESTER...CENTRAL DELAWARE AND SOUTHERN NORTHAMPTON
COUNTIES...
At 413 PM EDT, showers and an outflow boundary producing severe wind
gusts were located along a line extending from Hellertown to Spring
Mount to near Lionville, moving east at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Emergency management. At 343 PM EDT, a 62 mph wind gust was
measured at the Reading Regional Airport. Several areas of
wind damage have been reported across Berks County.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Fricks, Modena, Coffeetown, Emmaus, Evansburg, New Morgan, Hatfield,
Blue Bell, Perkasie, Maple Glen, Pughtown, Bryn Mawr, North
Catasauqua, Ancient Oaks, Pennsburg, Doylestown, Gradyville, Fountain
Hill, South Coatesville, and Bethlehem.
This includes the following highways...
Pennsylvania Turnpike between mile markers 296 and 339.
Northeast Extension between mile markers 21 and 61.
Interstate 76 in Pennsylvania between mile markers 327 and 335.
Interstate 78 in Pennsylvania between mile markers 37 and 76.
Interstate 476 in Pennsylvania between mile markers 10 and 19.
Interstate 176 in Pennsylvania between mile markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is a DANGEROUS SITUATION. These showers and storms have
produced widespread wide damage in Berks County. SEEK SHELTER NOW
inside a sturdy structure and stay away from windows.
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4039 7590 4063 7589 4069 7520 4068 7517
4065 7520 4057 7519 4058 7512 4054 7507
4023 7507 3984 7550 4001 7596 4004 7593
4011 7594 4014 7588 4018 7594
TIME...MOT...LOC 2013Z 279DEG 47KT 4058 7537 4029 7544 4002 7566
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Staarmann410
WWUS51 KPHI 152038
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
438 PM EDT Tue Apr 15 2025
PAC011-017-029-045-077-091-095-152045-
/O.CON.KPHI.SV.W.0016.000000T0000Z-250415T2045Z/
Berks PA-Lehigh PA-Montgomery PA-Bucks PA-Chester PA-Delaware PA-
Northampton PA-
438 PM EDT Tue Apr 15 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHEASTERN BERKS...SOUTHEASTERN LEHIGH...MONTGOMERY...
NORTHWESTERN BUCKS...NORTHEASTERN CHESTER...CENTRAL DELAWARE AND
SOUTHERN NORTHAMPTON COUNTIES...
At 437 PM EDT, an outflow boundary capable of producing damaging
winds was located along a line extending from near Frenchtown to
near Richboro to Drexel Hill, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Law enforcement reported wind damage. At 419 PM EDT, a 56
mph wind gust was measured at the Pottstown Limerick
Airport.
IMPACT...Damage to roofs, siding, trees, and power lines is
possible.
Locations impacted include...
Fricks, Modena, Coffeetown, Emmaus, Evansburg, Hatfield, Blue Bell,
Perkasie, Maple Glen, Pughtown, Bryn Mawr, North Catasauqua, Ancient
Oaks, Pennsburg, Doylestown, Gradyville, Fountain Hill, South
Coatesville, Bethlehem, and Souderton.
This includes the following highways...
Pennsylvania Turnpike between mile markers 300 and 339.
Northeast Extension between mile markers 21 and 61.
Interstate 76 in Pennsylvania between mile markers 327 and 335.
Interstate 78 in Pennsylvania between mile markers 51 and 76.
Interstate 476 in Pennsylvania between mile markers 10 and 19.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This severe thunderstorm may contain little or no lightning. Do not
wait until you hear thunder before taking cover.
&&
LAT...LON 4044 7557 4065 7567 4069 7520 4068 7517
4065 7520 4057 7519 4058 7512 4054 7507
4023 7507 3984 7550 4001 7596 4004 7593
4011 7594 4014 7588
TIME...MOT...LOC 2037Z 269DEG 47KT 4054 7500 4024 7504 3997 7529
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
Staarmann164
WWUS51 KPHI 152048
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
448 PM EDT Tue Apr 15 2025
PAC011-017-029-045-077-091-095-152057-
/O.EXP.KPHI.SV.W.0016.000000T0000Z-250415T2045Z/
Berks PA-Lehigh PA-Montgomery PA-Bucks PA-Chester PA-Delaware PA-
Northampton PA-
448 PM EDT Tue Apr 15 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BERKS...
SOUTHEASTERN LEHIGH...MONTGOMERY...NORTHWESTERN BUCKS...NORTHEASTERN
CHESTER...CENTRAL DELAWARE AND SOUTHERN NORTHAMPTON COUNTIES HAS
EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However, a Wind
Advisory remains in effect until 8 PM EDT. Strong westerly winds
gusting up to 50 mph could result in some additional tree damage and
isolated power outages through early evening.
LAT...LON 4044 7557 4065 7567 4069 7520 4068 7517
4065 7520 4057 7519 4058 7512 4054 7507
4023 7507 3984 7550 4001 7596 4004 7593
4011 7594 4014 7588
TIME...MOT...LOC 2047Z 280DEG 47KT 4052 7487 4022 7491 3995 7516
$$
StaarmannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:37 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Apr 15, 2:37 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
237 PM EDT Tue Apr 15 2025
.SYNOPSIS...
A strong cold front and upper level disturbance will move
across the area as we head into this evening. High pressure
builds in from the west on Wednesday and then moves offshore on
Friday. A cold front enters the region over the weekend. High
pressure may return for the start of the new week. Another low
pressure may approach the region Monday night and Tuesday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
A strong short wave/vorticity impulse will move across the area
this afternoon, while strong west to northwest flow remains in
the lower levels. This short wave will help create strong lift
across the area, which will combine with an increase in moisture
and allow for isolated to scattered showers, even a few
thunderstorms, to move across the area through this afternoon.
There is not a significant amount of CAPE, but there could be
enough, combined with strong winds aloft to mix down to the
surface to produce some very isolated instances of damaging
winds across portions of eastern Pennsylvania and northern New
Jersey, which is where SPC has a marginal risk of severe
weather. With low freezing levels, there could also be some
small hail associated with the strongest cells.
Another concern through today is the potential for strong
synoptic winds. The pressure gradient remains strong with low
pressure to our north and high pressure to our south. Winds
aloft could mix down to the surface due to steep low level lapse
rates. Wind gusts have already reached 45+ mph in some areas and
this could continue into the remainder of the afternoon.
Therefore we've issued a Wind Advisory through 8 pm.
Any showers or thunderstorms will dissipate by sunset, and the
remainder of the overnight hours will remain dry. Winds will
remain gusty at times in the 20-30 mph range through the night.
On Wednesday, the pressure gradient remains tight across the
area, which will keep gusty winds in place. The winds will not
be as strong as Tuesday, but gusts could still reach 30-35 mph
at times. Partly to mostly cloudy skies can be expected, but no
precipitation is expected on Wednesday.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
Fairly quiet through the short term. High pressure will still
be centered to our west Wednesday night, but the pressure
gradient should be relaxing, allowing winds to diminish. Skies
will also start to clear as the upper trough begins pulling out
to the east, so should have better radiational cooling
conditions. This may result in a need for frost/freeze headlines
as temps should be fairly close to freezing across much of the
region except near the water and in the urban centers.
Thursday looks like the sunniest day in some time, with near
wall-to- wall sunshine under mostly clear skies as the high
shifts east just to our south and heights rise rapidly. Still a
bit of a northwesterly breeze but notably lighter than on
Wednesday. Highs should also be significantly warmer, with
either side of 60 across much of the region.
High pressure shifts off the coast Thursday night, with winds
turning a bit more southerly, though becoming quite light after
sunset. The evening will be fairly clear allowing for a quick
drop with radiational cooling, but high clouds increase after
midnight. Thus, expect temps to drop nearly, but not quite as,
cold as Wednesday night, so a little less risk of frost/freeze
headlines.
Friday will feature plenty of clouds as a warm front passes the
region. Over most of our region its likely too dry at the
surface for any rain, but across the far north, some showers are
possible. Highs will continue their upward trend, rebounding
well into the 60s with near 70 possible from Philly south and
west.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
The combination of warm frontal passage and increased cloud
cover plus southerly wind will keep Friday night much milder
than Thursday night, with most areas staying above 50. Some
parts of the Delmarva might not fall below 60. With the front
well clear and forcing not present, it should stay dry.
Next cold front approaches from the northwest on Saturday and
enters the region Saturday night. This is the last day of the
forecast for which we have reasonable consistency in guidance,
with temps well into the 70s, perhaps 80 in spots, along with an
increasing risk of a shower or t-storm later in the day or at
night.
After Saturday night, a great deal of uncertainty has crept
into the forecast. The latest guidance is more uncertain with
how far this front can push southward, though prior modeling
suggested it would clear the region by Sunday. For the time
being have mostly kept with the previous thinking, with a drier
but much cooler Sunday and Monday with highs 10-15 degrees
lower, but no chance of precip. However, as hinted, if the front
ends up hung up across the region for a few days, temps may be
considerably milder, but with a lingering chance of showers and
t-storms for Sunday and Monday. Another wave may then pass
Monday night which could finally clear the inclement weather
from the region by Tuesday. Bottom line though is that the
forecast beyond Saturday night has low confidence.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Rest of Today...Mainly VFR ceilings. Isolated to scattered
showers will continue through this afternoon, which may briefly
lower visibilities, so we have included a PROB30 for showers and
6SM. There is even a chance of an isolated thunderstorm, but
have kept them out of the TAFs for now due to limited nature.
Most likely window would be 19z-23z. Winds will gust out of the
west 30-35 knots, occasional peak gusts around 40 knots.
Moderate confidence.
Tonight...VFR conditions prevail through the night. Winds
continue to gust 20-30 knots. High confidence.
Wednesday...VFR conditions expected. Winds gust 25-30 knots.
High confidence.
Outlook...
VFR conditions should prevail Wednesday night through Friday
night. Sub-VFR possible Saturday and Saturday night with
potential showers and thunderstorms with a passing cold front.
VFR likely returns Sunday.
&&
.MARINE...
A Gale Warning has now been issued for all waters as winds are
expected to increase later this afternoon into this evening to
35-40 knots. Winds will lower below Gale force later tonight,
and remain above Small Craft Advisory levels through Wednesday.
Outlook...
Conditions generally subside below SCA criteria Wednesday night
and should remain below criteria through Thursday night.
Southwesterly winds increasing ahead of a cold front then bring
SCA conditions back to the region Friday through Saturday, with
gusts up to 30 kts and seas up to 6 feet with popssible showers
and even a stray thunderstorm. Conditions start to subside below
SCA levels Sunday.
&&
.FIRE WEATHER...
RHs may be below 30 percent during the afternoon Thursday with
winds gusting 20-25 mph in the afternoon under plenty of
sunshine. This may result in fire weather concerns depending on
fuel conditions. RHs should improve for Friday.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 8 PM EDT this evening for PAZ054-055-
060>062-070-071-101>106.
NJ...Wind Advisory until 8 PM EDT this evening for NJZ001-007>010-
012>027.
DE...Wind Advisory until 8 PM EDT this evening for DEZ001>004.
MD...Wind Advisory until 8 PM EDT this evening for MDZ012-015-019-
020.
MARINE...Gale Warning until 2 AM EDT Wednesday for ANZ430-431-450>455.
&&
SYNOPSIS...RCM
NEAR TERM...MJL/Robertson
SHORT TERM...RCM
LONG TERM...RCM
AVIATION...RCM/Robertson
MARINE...RCM/Robertson
FIRE WEATHER...RCMIn the hours before
Local storm report, Apr 15, 3:49 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
349 PM EDT Tue Apr 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM Tstm Wnd Dmg Strausstown 40.49N 76.19W
04/15/2025 Berks PA Fire Dept/Rescue
Trees down in the Strausstown area. Time
estimated from radar.
&&
GorseLocal storm report, Apr 15, 3:50 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
350 PM EDT Tue Apr 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Tstm Wnd Dmg Sinking Spring 40.33N 76.02W
04/15/2025 Berks PA Fire Dept/Rescue
Trees and wires down. Time estimated from
radar.
&&
GorseLocal storm report, Apr 15, 3:51 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
351 PM EDT Tue Apr 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Dmg Bernville 40.43N 76.11W
04/15/2025 Berks PA Fire Dept/Rescue
Tree down and pole snapped in Bernville.
Time estimated from radar.
&&
GorseLocal storm report, Apr 15, 3:56 PM EDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
356 PM EDT Tue Apr 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM Tstm Wnd Gst Reading Regional Airpor 40.38N 75.96W
04/15/2025 M62 MPH Berks PA ASOS
Sustained wind of 46 mph at time of
observation.
&&
GorseThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 1:09 PM EDT | Wind Advisory | PHI | Berks, Bucks, Carbon, Chester, Delaware, Lehigh and 4 more | 7 hr |
| Apr 15, 3:07 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 53 min |
| Apr 15, 4:07 PM EDT | Severe Thunderstorm Warning | PHI | Monroe | 53 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.